Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

June 2, 2016Real County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2016, 4:13 PM CDT for Real County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jun 2, 2016, 5:00 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WWUS84 KEWX 022113
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT THU JUN 2 2016
 
TXZ185>187-022200-
BANDERA TX-REAL TX-KERR TX-
413 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR...NORTHWESTERN
BANDERA AND NORTHEASTERN REAL COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF LOST MAPLES STATE PARK...OR 18 MILES NORTH OF
LEAKEY...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOST MAPLES STATE PARK AND PRADE RANCH. 

LAT...LON 2990 9946 2974 9962 2999 9992 3008 9979
      3008 9976 3009 9976
TIME...MOT...LOC 2113Z 310DEG 15KT 2999 9977 

$$

AAT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 12:55 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 2, 12:55 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1255 PM CDT THU JUN 2 2016

.AVIATION...
Most areas in VFR although AUS is holding onto MVFR. The upper low
is moving into the region so looking for an increase in cu
development and some SH and Isolated TS. Have but mention of VCSH
for now to handle this situation. Front is moving toward Bexar
County and SAT so will see a slight increase in NW winds as well.
Low confidence forecast with what the upper low will be doing but
am banking on some mostly VFR with MVFR tomorrow morning. With a
low confidence forecast with regards to precipitation, will hold
off on any mention of precip tomorrow.

&&

.PREV DISCUSSION... /ISSUED 1120 AM CDT THU JUN 2 2016/

UPDATE...
We have updated the forecast to reduce rain chances across the
region into the early afternoon hours. For the late afternoon,
current thinking is we could see additional development of showers
and thunderstorms with an upper low centered over Val Verde
county. We will continue to evaluate model data and radar trends
for this afternoon. Otherwise, we have adjusted hourly
temperatures, dew points and winds to better reflect recent
observational trends. High temperatures have also been adjusted
upward slightly to account for more sunshine than previously
anticipated.

PREV DISCUSSION... /ISSUED 635 AM CDT THU JUN 2 2016/

AVIATION...
Showers and thunderstorms continue to affect the I-35 terminals
this morning. However, the back edge of the rain shield is moving
from southwest to northeast and should be clear of the San Antonio
sites by 1230z. Austin should be clear of the rain shield around
15z. Observations behind the rain are picking up on VFR conditions
and will show this trend in the TAFs. Hi-res models do show some
scattered activity this afternoon and will introduce VCSH. Can't
rule out additional activity for the remainder of the TAF period
but will not mention anything else at this time. Guidance shows
VFR will continue overnight and will not mention any MVFR/IFR
beyond this morning.

PREV DISCUSSION... /ISSUED 155 AM CDT THU JUN 2 2016/

SHORT TERM (Today through Friday)...
Nocturnal MCS has developed across the southwest CWA this
morning. The MCS should sustain itself through the morning hours
as it moves eastward, in an increasingly divergent upper level
pattern across South-Central Texas east of the approaching upper
level low per current RAP analysis and forecast. 18Z/00Z Texas
Tech 4KM WRF along with 00Z SPC 4KM WRF seem to be the closest
initialized hi resolution models and have a decent handle with
where convective complex is now.

Expansion in convective activity is possible ahead of the MCS
across the northern and eastern CWA through the morning hours.
Rainfall rates of 2-3 inches per hour have been observed so far
across western CWA with this complex, and these rates farther
northeast through the morning will likely result in flash flooding
issues, given the antecedent soil conditions. This could especially
be dangerous overnight and during the morning commute where both
the aforementioned hi resolution models depict enhancement through
the I-35 corridor and eastward. We continue to stress the high
potential for flash flooding and message Turn Around, Don't Drown.

Behind the departing MCS, and after recovery, re-development of
storms are possible this afternoon back through the Hill Country
and Edwards Plateau, closer to the mid level trough axis.

May be a brief lull in convective activity after sunset, with
possible overnight re-development of isolated to scattered storms
closer to the core of the mid and upper level low through central
Texas and the Hill Country.

With the mid and upper level low stalled in the vicinity of the
northeast CWA on Saturday, chances for showers and storms will
expand outward away from the center during the daytime across much
of the CWA.

The Flash Flood Watch continues through tonight. The day shift
will determine whether or not an expansion in time is needed.
Additional rainfall totals today through Saturday are generally
forecast to be 2-4 inches with isolated amounts up to 8 inches.

LONG TERM (Friday Night through Wednesday)...
The mid and upper level low will elongate southwestward Friday
night into Saturday and maintain good chances for showers and
storms across the region. Localized heavy downpours are a
possibility through Saturday.

The GFS and now the ECMWF are indicating the low opening into an
elongated trough axis and moving southeast of the area Sunday into
Monday. Higher POPs Sunday into Monday will be primarily confined
to the southeast counties, with a dry forecast thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  66  81  66  81 / 100  50  60  50  60
Austin Bergstrom Intl Airport  80  65  81  65  81 / 100  50  60  40  60
New Braunfels Muni Airport     80  66  83  66  81 / 100  50  60  40  60
Burnet Muni Airport            78  64  78  64  79 / 100  50  60  50  60
Del Rio Intl Airport           84  67  86  67  88 /  80  30  30  30  40
Georgetown Muni Airport        79  65  78  65  80 / 100  50  60  50  60
Hondo Muni Airport             81  64  82  66  82 / 100  40  50  40  60
San Marcos Muni Airport        79  65  81  65  80 / 100  50  60  40  60
La Grange - Fayette Regional   81  67  81  67  81 / 100  50  60  50  60
San Antonio Intl Airport       80  66  82  67  81 / 100  50  60  40  60
Stinson Muni Airport           82  66  84  68  82 / 100  50  50  40  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio...
Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...
Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...
Uvalde...Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...09
Synoptic/Grids...24
Public Service/Data Collection...Williams
Hazardous weather outlook, Jun 2, 3:26 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT THU JUN 2 2016

TXZ171>173-183>194-202>209-217>225-228-032030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
326 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ALL
OF SOUTH CENTRAL TEXAS. ADDITIONAL STORMS ARE POSSIBLE OVERNIGHT
TONIGHT AND ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINS WITH RATES
OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH
SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID
RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO
SATURDAY WILL BECOME MORE ISOLATED TO SCATTERED ON SUNDAY.
LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL
SHOULD WANE BY NEXT WEEK.

IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND
60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON
IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 2, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT THU JUN 2 2016

TXZ205-022115-
BEXAR TX-
333 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 415 PM
CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAN ANTONIO...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...SCHERTZ...KIRBY...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...
OLMOS PARK...ST. HEDWIG...CONVERSE...CASTLE HILLS...BALCONES HEIGHTS...
FRIENDLY CORNER...SAYERS...ADKINS AND MARTINEZ.

LAT...LON 2936 9858 2951 9858 2952 9820 2951 9820
      2951 9819 2937 9820 2933 9823
TIME...MOT...LOC 2032Z 270DEG 17KT 2944 9850

AAT
Local storm report, Jun 2, 3:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             9 W GONZALES            29.51N  97.60W
06/02/2016  E0.25 INCH       GONZALES           TX   PUBLIC

&&

EVENT NUMBER EWX1600561

EMP
Special weather statement, Jun 2, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT THU JUN 2 2016

TXZ185>187-022200-
BANDERA TX-REAL TX-KERR TX-
413 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR...NORTHWESTERN
BANDERA AND NORTHEASTERN REAL COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF LOST MAPLES STATE PARK...OR 18 MILES NORTH OF
LEAKEY...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOST MAPLES STATE PARK AND PRADE RANCH.

LAT...LON 2990 9946 2974 9962 2999 9992 3008 9979
      3008 9976 3009 9976
TIME...MOT...LOC 2113Z 310DEG 15KT 2999 9977

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:01 PM CDTSpecial Weather StatementEWXComal44 min
Jun 1, 7:08 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe37 min
Jun 1, 7:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
Jun 1, 7:31 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 1, 7:49 PM CDTSpecial Weather StatementEWXGuadalupe41 min
Jun 1, 7:52 PM CDTSevere Thunderstorm WarningEWXVal Verde23 min
Jun 1, 8:23 PM CDTSpecial Weather StatementEWXVal Verde52 min
Jun 1, 8:41 PM CDTSpecial Weather StatementEWXKinney49 min
Jun 1, 9:03 PM CDTSpecial Weather StatementEWXKinney42 min
Jun 1, 9:19 PM CDTSpecial Weather StatementEWXVal Verde41 min
Jun 1, 9:46 PM CDTSpecial Weather StatementEWXKinney44 min
Jun 1, 10:16 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde59 min
Jun 1, 10:18 PM CDTSpecial Weather StatementEWXVal Verde57 min
Jun 1, 10:38 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde67 min
Jun 1, 11:09 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 1, 11:12 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala63 min
Jun 1, 11:25 PM CDTFlash Flood WarningEWXKinney, Val Verde4 hr
Jun 1, 11:36 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick54 min
Jun 1, 11:51 PM CDTSevere Thunderstorm WarningEWXUvalde54 min
Jun 2, 12:11 AM CDTFlash Flood WarningEWXUvalde4 hr
Jun 2, 12:30 AM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala60 min
Jun 2, 12:49 AM CDTRiver Flood WarningEWXKerr14 hr
Jun 2, 12:52 AM CDTAreal Flood AdvisoryEWXBandera, Medina, Real, Uvalde53 min
Jun 2, 1:15 AM CDTRiver Flood WarningEWXUvalde18 hr
Jun 2, 1:27 AM CDTSpecial Weather StatementEWXDimmit, Frio, Zavala63 min
Jun 2, 1:44 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 2, 2:05 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe8 hr
Jun 2, 2:12 AM CDTRiver Flood WarningEWXMedina20 hr
Jun 2, 2:12 AM CDTRiver Flood WarningEWXFrio4 days
Jun 2, 2:41 AM CDTRiver Flood WarningEWXBexar67 hr
Jun 2, 2:41 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jun 2, 2:59 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina4 hr
Jun 2, 4:02 AM CDTFlash Flood WarningEWXCaldwell, Comal, Gonzales, Guadalupe, Hays3 hr
Jun 2, 4:16 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe, Karnes, Wilson3 hr
Jun 2, 4:44 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kendall, Kerr3 hr
Jun 2, 4:49 AM CDTFlash Flood WarningEWXComal, Hays5 hr
Jun 2, 5:13 AM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr, Llano3 hr
Jun 2, 5:27 AM CDTSpecial Weather StatementEWXBlanco48 min
Jun 2, 5:49 AM CDTAreal Flood AdvisoryEWXMedina3 hr
Jun 2, 5:57 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jun 2, 6:04 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 2, 6:10 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca3 hr
Jun 2, 6:26 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee, Travis, Williamson3 hr
Jun 2, 6:31 AM CDTRiver Flood WarningEWXBexar13 hr
Jun 2, 6:31 AM CDTRiver Flood WarningEWXBexar22 hr
Jun 2, 6:35 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson4 hr
Jun 2, 6:54 AM CDTAreal Flood AdvisoryEWXFayette3 hr
Jun 2, 7:32 AM CDTFlash Flood WarningEWXBurnet, Williamson3 hr
Jun 2, 7:54 AM CDTRiver Flood WarningEWXBlanco21 hr
Jun 2, 8:12 AM CDTRiver Flood WarningEWXBastrop57 hr
Jun 2, 8:58 AM CDTRiver Flood WarningEWXGonzales24 hr
Jun 2, 12:14 PM CDTRiver Flood WarningEWXWilliamson20 hr
Jun 2, 12:16 PM CDTRiver Flood WarningEWXDimmit4 days
Jun 2, 2:02 PM CDTRiver Flood WarningEWXDeWitt3 days
Jun 2, 2:02 PM CDTRiver Flood WarningEWXDeWitt5 days
Jun 2, 2:06 PM CDTRiver Flood WarningEWXKarnes57 hr
Jun 2, 3:33 PM CDTSpecial Weather StatementEWXBexar42 min
Jun 2, 5:08 PM CDTSpecial Weather StatementEWXKendall37 min
Jun 2, 6:43 PM CDTSpecial Weather StatementEWXBexar47 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.